Title

Simultaneous Equations in Ordered Discrete Responses with Regressor-Dependent Thresholds

Publication Type

Journal Article

Publication Date

2005

Abstract

The parameters of ordered discrete response (ODR) models are identified only up to a positive scale. In this paper, we examine the identification issue for simultaneous equations with ODR, where the well-known identification problem in simultaneous equations of recovering structural-form parameters from reduced-form parameters is compounded with the ODR identification problem. We allow the thresholds in ODR to be regressor dependent as well as constant; the former is particularly challenging because threshold parameters get mixed with regression parameters, adding one more dimension to the identification problem. We also explore a cross-equation restriction on threshold differences, under which the structural form parameters are fully identified as if the dependent variables are continuously distributed. An empirical example with farm-household joint labour supply is provided to illustrate the identification issues, to show how our proposals work and to apply tests devised for the threshold constancy and cross-equation restrictions. [Econometrics, Mathematical models, Studies

Keywords

Identification, Ordered discrete response, Simultaneous equations.

Discipline

Econometrics

Research Areas

Econometrics

Publication

Econometrics Journal

Volume

8

Issue

2

First Page

176

Last Page

196

ISSN

1368-4221

Identifier

10.1111/j.1368-423X.2005.00159.x

Publisher

Wiley

Creative Commons License

Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Additional URL

http://dx.doi.org/10.1111/j.1368-423X.2005.00159.x

This document is currently not available here.

Share

COinS